Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2020, 10:29 PM CDT for Audrain County, Callaway County, Montgomery County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 10:29 PM CDT (03:29 UTC)
- Expired
- Jul 11, 2020, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted.
834
WUUS53 KLSX 120329
SVRLSX
MOC007-027-139-120415-
/O.NEW.KLSX.SV.W.0091.200712T0329Z-200712T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1029 PM CDT Sat Jul 11 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Audrain County in central Missouri...
Northwestern Montgomery County in east central Missouri...
Northeastern Callaway County in central Missouri...
* Until 1115 PM CDT.
* At 1029 PM CDT, a severe thunderstorm was located near Mexico,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wellsville, Martinsburg, Williamsburg and Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3906 9190 3907 9174 3914 9163 3905 9146
3887 9164
TIME...MOT...LOC 0329Z 308DEG 17KT 3910 9183
HAIL...1.00IN
WIND...60MPH
$$
Glass4 follow-up statements
936
WWUS53 KLSX 120334
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1034 PM CDT Sat Jul 11 2020
MOC007-027-139-120415-
/O.CON.KLSX.SV.W.0091.000000T0000Z-200712T0415Z/
Audrain MO-Montgomery MO-Callaway MO-
1034 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTH CENTRAL AUDRAIN...NORTHWESTERN MONTGOMERY AND NORTHEASTERN
CALLAWAY COUNTIES...
At 1034 PM CDT, a severe thunderstorm was located near Auxvasse,
moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wellsville, Martinsburg, Williamsburg and Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3906 9190 3907 9174 3914 9163 3905 9146
3887 9164
TIME...MOT...LOC 0334Z 308DEG 17KT 3908 9180
HAIL...1.75IN
WIND...60MPH
$$
Glass662
WWUS53 KLSX 120342
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1042 PM CDT Sat Jul 11 2020
MOC007-027-139-120415-
/O.CON.KLSX.SV.W.0091.000000T0000Z-200712T0415Z/
Audrain MO-Montgomery MO-Callaway MO-
1042 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTH CENTRAL AUDRAIN...NORTHWESTERN MONTGOMERY AND NORTHEASTERN
CALLAWAY COUNTIES...
At 1042 PM CDT, a severe thunderstorm was located near Shamrock,
moving southeast at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wellsville, Martinsburg, Williamsburg and Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3906 9190 3907 9174 3914 9163 3905 9146
3887 9164
TIME...MOT...LOC 0342Z 308DEG 17KT 3906 9176
HAIL...2.00IN
WIND...60MPH
$$
Glass721
WWUS53 KLSX 120351
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1051 PM CDT Sat Jul 11 2020
MOC007-120401-
/O.CAN.KLSX.SV.W.0091.000000T0000Z-200712T0415Z/
Audrain MO-
1051 PM CDT Sat Jul 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AUDRAIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3898 9179 3905 9174 3903 9160 3901 9150
3887 9164
TIME...MOT...LOC 0351Z 313DEG 21KT 3899 9169
$$
MOC027-139-120415-
/O.CON.KLSX.SV.W.0091.000000T0000Z-200712T0415Z/
Montgomery MO-Callaway MO-
1051 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL MONTGOMERY AND NORTHEASTERN CALLAWAY COUNTIES...
At 1051 PM CDT, a severe thunderstorm was located over Shamrock,
moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Williamsburg and Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3898 9179 3905 9174 3903 9160 3901 9150
3887 9164
TIME...MOT...LOC 0351Z 313DEG 21KT 3899 9169
HAIL...2.00IN
WIND...60MPH
$$
Glass406
WWUS53 KLSX 120401
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1101 PM CDT Sat Jul 11 2020
MOC027-139-120415-
/O.CON.KLSX.SV.W.0091.000000T0000Z-200712T0415Z/
Montgomery MO-Callaway MO-
1101 PM CDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL MONTGOMERY AND EAST CENTRAL CALLAWAY COUNTIES...
At 1101 PM CDT, a severe thunderstorm was located over Williamsburg,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 9172 3898 9166 3898 9158 3896 9155
3887 9164
TIME...MOT...LOC 0401Z 319DEG 18KT 3893 9166
HAIL...1.00IN
WIND...60MPH
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:47 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 11, 7:47 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 747 PM CDT Sat Jul 11 2020 .UPDATE... Issued at 746 PM CDT Sat Jul 11 2020 A lack of cloud cover over the region today sent temperatures sky rocketing higher than expected, resulting in quite a toasty day. Both St. Louis and Columbia, Missouri saw their hottest day of the year with highs reaching 97 and 95 degrees. Quincy topped out at 93 degrees, the same high that was observed there on Wednesday. This toasty day will give way to the chance for thunderstorms tonight as a cold front drops south through the CWA. The thunderstorm potential is more uncertain than previous forecasts given the lack of surface convergence. There is a chance for thunderstorms along the surface cold front currently across northern Missouri, though convergence along this feature may be too weak to produce any substantial convection. The best chance for thunderstorms this evening will come from the convection across Iowa and Illinois dropping into our area, and then laying out boundaries that could be the focus for additional convection later this evening. Any thunderstorms that develop will be able to take advantage of the 3500-4500 J/kg of MUCAPE, 35-45 kts of 0-6 km bulk shear, and steep low-level lapse rates to grow into severe multicell to supercell thunderstorms capable of large hail and damaging winds. MRM && .SHORT TERM... (Through Monday) Issued at 255 PM CDT Sat Jul 11 2020 Overnight MCS that developed over northern NE fizzled out before reaching region. However another complex developed over far northeastern IA/southwestern WI this morning and continues to track to the southeast this afternoon. The western flank of this complex has begun to fizzle out, but latest satellite loop indicates outflow boundary is slowly sliding south towards northern MO. In the meantime, decent 0 to 6 km bulk shear between 30 to 40 kts, surface based CAPES between 2500 and 3000 J/kg, and moisture convergence ahead of this outflow boundary as well as a cold front that extends from eastern IA thru northwestern MO to the surface low over the TX panhandle. With all of this instability, expect activity will begin to fire up after 22z and increase in coverage as front slides south through forecast area tonight. Some of the storms will be strong to severe with the main threats being damaging winds and large hail, especially between 6 pm and Midnight. By Sunday morning, precipitation will come to an end with high pressure building into the region. Will have cooler and drier conditions with highs only in the 80s. Lows Sunday night will be in the 60s. On Monday, surface ridge will begin to slide off to the east allowing southerly winds to return to the region. Gradual warm up with highs between 85 and 90, but humidity will remain low. Byrd .LONG TERM... (Monday through Next Saturday) Issued at 255 PM CDT Sat Jul 11 2020 As per previous forecast package, models continue to show a bit less intense heat wave for next week. Latest GFS ensembles have upper ridging suppressed a bit further south than yesterday's runs due to upper level long wave trough across the northern U.S. In the meantime, as upper level ridge builds in, will see increased humidity and temperatures through the work week. Thus heat index values will still be between 95 and 100 Tuesday through Thursday. With the upper level trough sliding east across the northern U.S., will see several rounds of showers and storms that will skim the northern portions of the forecast area through this period. So there is the potential for the heat to be suppressed even more if the activity sinks even further south each day. Beyond Thursday, ensembles have northern upper level trough shift further east allowing upper ridge to build in more, so could see highs well into the 90s on Friday and Saturday with heat index values between 100 and 105 both days. Byrd && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 615 PM CDT Sat Jul 11 2020 A cold front currently draped across northern Missouri will be the focus for potential thunderstorm activity tonight as it drops southward through the area. There is a large amount of uncertainty with the formation of the thunderstorms along the front, but where thunderstorms do develop lower ceilings and reduced visibilites are likely. I have included VCTS in the TAFs where there is the best chance of thunderstorm activity around the terminals. Behind the cold front the wind will to the northwest. Drier air moving into the region will keep the area precipitation free with VFR flight conditions for the remainder of the TAF period. MRM && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 72 87 68 89 / 30 5 0 0 Quincy 69 84 64 85 / 40 5 0 0 Columbia 69 85 66 88 / 40 0 0 0 Jefferson City 70 86 66 90 / 30 0 0 0 Salem 69 85 63 87 / 30 10 0 0 Farmington 69 87 65 88 / 30 5 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 11, 2:52 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 252 PM CDT Sat Jul 11 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 252 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through tonight across much of the area. Some of the storms could be severe. Damaging wind and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance of thunderstorms over south central Illinois Sunday morning. The chance of thunderstorms returns on Tuesday and continues through Friday. A prolonged and dangerous heat wave is possible for much of the area from Tuesday through next Saturday. Peak heat index values each day between 100 and 107 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight, mainly between 6 pm and Midnight. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.